Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 45, NWS Newport/Morehead City, NC

April 2, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 2, 2016, 5:10 AM EDT. It took effect at Apr 2, 2016, 9:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 2, 2016, 5:10 AM EDT (09:10 UTC)
In effect from
Apr 2, 2016, 9:00 AM EDT
Expired
Apr 2, 2016, 7:15 AM EDT
In force
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

896 
WHUS72 KMHX 020910
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
510 AM EDT SAT APR 2 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED THROUGH THE WEEKEND...

.GUSTY SW WINDS AND ELEVATED SEAS WILL CONTINUE THIS MORNING
AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL CROSS THE
WATERS EARLY TO MID AFTERNOON WITH WINDS BECOMING NORTHWEST AND
DIMINISHING LATE THIS AFTERNOON. WINDS BACK TO WEST TO SOUTHWEST
THIS EVENING AND INCREASE AGAIN AHEAD OF A SECONDARY COLD FRONT
THAT WILL CROSS THE WATERS AFTER MIDNIGHT. WINDS BECOME NORTHWEST
AND REMAIN GUSTY BEHIND THE SECOND FRONT THROUGH SUNDAY MORNING.


AMZ135-022115-
/O.NEW.KMHX.SC.Y.0045.160402T1300Z-160403T1500Z/
PAMLICO SOUND-
510 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 11 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 11 AM EDT SUNDAY.

* WINDS...SOUTHWEST INCREASING TO 20 TO 25 KT THIS MORNING. WINDS
  DIMINISH THIS AFTERNOON BUT INCREASE TO 20 TO 30 KT OUT OF THE
  WEST TO NORTHWEST LATE TONIGHT THROUGH SUNDAY MORNING.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-131-022115-
/O.EXB.KMHX.SC.Y.0044.160403T0500Z-160403T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
510 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 11 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 11 AM
EDT SUNDAY.

* WINDS...WEST TO NORTHWEST 20 TO 30 KT.

* WAVES...2 TO 3 FEET. ACROSS THE ALLIGATOR RIVER...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ136-137-022115-
/O.EXB.KMHX.SC.Y.0044.160403T0500Z-160403T1400Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
510 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM
EDT SUNDAY.

* WINDS...NORTHWEST 15 TO 20 KT WITH FREQUENT GUSTS TO 25 KT.

* WAVES...CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-022115-
/O.EXT.KMHX.SC.Y.0044.000000T0000Z-160403T2100Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
510 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KT THIS MORNING. WINDS DIMINISH THIS
  AFTERNOON BUT INCREASE TO 20 TO 30 KT OUT OF THE WEST TO
  NORTHWEST LATE TONIGHT THROUGH SUNDAY MORNING.

* SEAS...4 TO 6 FEET TODAY...BUILDS TO 6 TO 9 FEET LATE TONIGHT
  INTO SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-022115-
/O.CON.KMHX.SC.Y.0044.000000T0000Z-160403T1800Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
510 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY...

* WINDS...SOUTHWEST 20 TO 30 KT THIS MORNING. WINDS DIMINISH THIS
  AFTERNOON BUT INCREASE TO 20 TO 30 KT OUT OF THE WEST TO
  NORTHWEST LATE TONIGHT THROUGH SUNDAY MORNING.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-022115-
/O.CON.KMHX.SC.Y.0044.000000T0000Z-160403T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
510 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY...

* WINDS...SOUTHWEST 20 TO 30 KT THIS MORNING. WINDS DIMINISH THIS
  AFTERNOON BUT INCREASE TO 20 TO 30 KT OUT OF THE WEST TO
  NORTHWEST LATE TONIGHT THROUGH SUNDAY MORNING.

* SEAS...7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
437 
WHUS72 KMHX 021115
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
715 AM EDT SAT APR 2 2016

...GUSTY WINDS AND ROUGH SEAS ARE EXPECTED THROUGH THE WEEKEND...

.GUSTY SW WINDS AND ELEVATED SEAS WILL CONTINUE THIS MORNING
AHEAD OF AN APPROACHING COLD FRONT WITH FREQUENT GUSTS TO GALE
FORCE ACROSS THE CENTRAL WATERS. THE FRONT WILL CROSS THE WATERS
EARLY TO MID AFTERNOON WITH WINDS BECOMING NORTHWEST AND
DIMINISHING LATE THIS AFTERNOON. WINDS BACK TO WEST TO SOUTHWEST
THIS EVENING AND INCREASE AGAIN AHEAD OF A SECONDARY COLD FRONT
THAT WILL CROSS THE WATERS AFTER MIDNIGHT. WINDS BECOME NORTHWEST
WITH FREQUENT GUSTS TO GALE FORCE BEHIND THE SECOND FRONT THROUGH
SUNDAY MORNING.

AMZ135-022315-
/O.UPG.KMHX.SC.Y.0045.160402T1300Z-160403T1500Z/
/O.NEW.KMHX.GL.W.0014.160403T0500Z-160403T1400Z/
PAMLICO SOUND-
715 AM EDT SAT APR 2 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT
SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-022315-
/O.UPG.KMHX.SC.Y.0044.000000T0000Z-160403T2100Z/
/O.NEW.KMHX.GL.W.0014.160402T1500Z-160403T1400Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
715 AM EDT SAT APR 2 2016

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
10 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT TODAY.
  WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE TONIGHT INTO
  WEDNESDAY MORNING.

* SEAS...7 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-022315-
/O.UPG.KMHX.SC.Y.0044.000000T0000Z-160403T1800Z/
/O.NEW.KMHX.GL.W.0014.160402T1500Z-160403T1400Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
715 AM EDT SAT APR 2 2016

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
10 AM EDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT TODAY.
  WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE TONIGHT INTO
  WEDNESDAY MORNING.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-022315-
/O.UPG.KMHX.SC.Y.0044.000000T0000Z-160403T2100Z/
/O.NEW.KMHX.GL.W.0014.160403T0500Z-160403T1400Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
715 AM EDT SAT APR 2 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT
SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-022315-
/O.UPG.KMHX.SC.Y.0044.000000T0000Z-160403T1800Z/
/O.NEW.KMHX.GL.W.0014.160403T0500Z-160403T1400Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
715 AM EDT SAT APR 2 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT
SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-131-022315-
/O.UPG.KMHX.SC.Y.0044.160403T0500Z-160403T1500Z/
/O.NEW.KMHX.GL.W.0014.160403T0500Z-160403T1400Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
715 AM EDT SAT APR 2 2016

...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EDT
SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET. ACROSS THE ALLIGATOR RIVER...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-022315-
/O.CON.KMHX.SC.Y.0044.160403T0500Z-160403T1400Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
715 AM EDT SAT APR 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
SUNDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 4:47 AM EDT, 23 minutes earlier.

Area forecast discussion, Apr 2, 4:47 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
447 AM EDT SAT APR 2 2016

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS MORNING WITH A SECONDARY
COLD FRONT MOVING ACROSS THE AREA LATE TONIGHT. HIGH PRESSURE
WILL MOVE THROUGH SUNDAY AND SUNDAY NIGHT. A COLD FRONT WILL MOVE
THROUGH LATE MONDAY NIGHT INTO EARLY TUESDAY. HIGH PRESSURE WILL
BUILD IN FROM THE NORTHWEST TUESDAY AND MOVE OFF THE EAST COAST
WEDNESDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST ON
THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 4 AM SAT...A LONGWAVE UPPER TROUGH AXIS IS POSITIONED ALONG
THE MISS RIVER VALLEY EARLY THIS MORNING WITH A COLD FRONT ACROSS
THE APPALACHIANS. CONTINUE TO SEE ABUNDANT MOISTURE LIFT NE
ACROSS THE REGION WITH PWATS AROUND 1.7". SCATTERED LIGHT SHOWERS
ARE INCREASING ACROSS EASTERN NC EARLY THIS MORNING AND EXPECT
COVERAGE TO CONTINUE TO INCREASE AS AN EMBEDDED VORT MAX COMBINED
WITH INCREASING UPPER LEVEL DIFFLUENCE AS THE RIGHT ENTRANCE
REGION OF THE UPPER JET BEGINS TO IMPACT THE AREA. 0-6KM BULK
SHEAR INCREASES TO 50+KT BY 12Z AND TO GREATER THAN 75KT BY 18Z,
HOWEVER INSTABILITY IS LIMITED WITH MUCAPE NOT EXPECTED TO
INCREASE MUCH ABOVE 500 J/KG THIS MORNING BRINGING A HIGH SHEAR
LOW CAPE SCENARIO. CANNOT RULE OUT A FEW TSTMS THIS MORNING AS
DYNAMICS IMPROVE BUT SHERB VALUES FORECAST TO REMAIN BELOW 1 UNTIL
AFTER FROPA SO THINK OVERALL SEVERE THREAT FROM STORMS WILL BE
MINIMAL. A FEW HI-RES MODELS INDICATING A SQUALL LINE FEATURE
DEVELOPING ALONG THE FRONT AS IT MOVES ACROSS THE REGION FROM MID
MORNING TO EARLY AFTERNOON, WHICH WILL LIKELY BE THE BEST
OPPORTUNITY FOR STRONG WINDS TO BE TRANSPORTED TO THE SURFACE. THE
FRONT ALONG WITH DEEPER MOISTURE PUSH OFFSHORE MID TO LATE
AFTERNOON AND EXPECT SHOWER COVERAGE TO DECREASE FROM WEST TO
EAST. TEMPS IN THE MID TO UPPER 60S EARLY THIS MORNING WONT RISE
MUCH TODAY WITH SHOWERS THIS MORNING AND WEAK CAA BEHIND THE
FRONT. HIGH ONLY EXPECTED TO BE AROUND 70 INLAND TO MID/UPPER 60S
ALONG THE COAST.

&&

.SHORT TERM /TONIGHT/...
AS OF 420 AM SATURDAY...THE UPPER TROUGH AXIS MOVES ACROSS THE
REGION TONIGHT WITH A SECONDARY SFC COLD FRONT MOVING ACROSS THE
REGION AFTER MIDNIGHT. WINDS BRIEFLY BACK TO SW AHEAD OF THE
FRONT, THEN BECOME NW LATE BEHIND THE FRONT. THE COLUMN REMAIN DRY
AND DON'T ANTICIPATE ANY PRECIP LET ALONE CLOUDS ASSOC WITH THIS
FRONT. STRONG CAA DEVELOPS AFTER FROPA WITH TEMPS FALLING INTO THE
LOW/MID 40S INLAND TO AROUND 50 ALONG THE BEACHES.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 400 AM SATURDAY...A FEW ADJUSTMENTS DURING FORECAST PERIOD
BUT 00Z MODEL GUIDANCE GENERALLY IN AGREEMENT WITH PREVIOUS FCST.
A BROAD TROUGH OF LOW PRESSURE WILL REMAIN IN PLACE OVER MUCH OF
THE EASTERN UNITED STATES...RESULTING IN BELOW NORMAL TEMPS MOST
OF PERIOD. SUN-WED WILL BE MAINLY DRY WITH JUST A LOW CHC OF
SHOWERS TUE NIGHT WITH CLIPPER SHRT WV. DEEPENING UPR TROF WILL
BRING BETTER CHC OF RAIN FOR THU-FRI WITH COMPLEX SFC FRONTAL
PATTERN.

SUNDAY THROUGH MONDAY...CAA IN WAKE OF SECONDARY COLD FRONT WILL
CONTINUE SUN MORNING...THEN ABATE SUN AFTN AS UPR FLOW BECOMES
ZONAL AND SFC HIGH RIDGES ACROSS AREA FROM W-SW. HIGH WILL
GRADUALLY MOVE OFF COAST SUN NIGHT AND MONDAY...WITH CLIPPER-
ASSOCIATED COLD FRONT APPROACHING FROM NW LATE IN DAY. PRECIP
THREAT WILL HOLD OFF UNTIL MON NIGHT. INITIAL SURGE OF COLD AIR
WILL KEEP HIGHS MAINLY 55-60 SUNDAY...WITH LOWS SUN NIGHT UPR 30S
TO LOWER 40S. INCREASING SW WINDS AND GOOD INSOLATION WILL HELP
TEMPS RISE BACK INTO LOWER 70S MONDAY WITH 60S OBX.

MONDAY NIGHT THROUGH TUESDAY...A STRONG COLD FRONT WILL CROSS THE
REGION LATE MONDAY NIGHT AND EARLY TUESDAY MORNING USHERING IN
SOME RATHER COLD AIR FOR EARLY APRIL. MODELS CONTINUE TO INDICATE
SOME LIGHT QPF ACCOMPANYING COLD FRONT PASSAGE BUT HAVE TRENDED
SLIGHTLY DRIER. ADJUSTED POPS FOR CHC OF SHOWERS NRN SECTIONS AND
JUST SLGT CHC S. GUSTY NORTH WINDS AND CAA WILL KEEP TEMPS WELL
BELOW NORMAL TUESDAY WITH HIGHS MAINLY LOW TO MID 50S AND UPR 40S
PSBL FOR NRN OBX.

TUESDAY NIGHT THROUGH WEDNESDAY...COLDEST TEMPS OF THE WEEK
EXPECTED THIS PERIOD AS COLD HIGH PRESSURE WILL EXTEND ACROSS AREA
FROM N. DRY AIR MASS...LIGHT WINDS AND CLEAR SKIES WILL RESULT IN
NEAR MAX RADIATIONAL COOLING. LATEST EXTENDED MOS GDNC HAS COME
INTO BETTER AGREEMENT WITH MIN TEMPS 30-34 FOR INLAND
SECTIONS...35-40 CLOSER TO COAST...AND LOW 40S OBX. FROST LIKELY
INLAND FROM COAST AND FREEZE WARNING MAY BE NEEDED FOR MAINLY
COASTAL PLAINS.

WEDNESDAY NIGHT THROUGH FRIDAY...WHILE DIFFERENCES CONTINUE IN THE
SPEED...A COLD FRONT WILL APPROACH THE AREA WEDNESDAY NIGHT AND
CROSS THE REGION THURSDAY INTO THURSDAY NIGHT. GOOD INFLOW OF GULF
MOISTURE AHEAD OF THE FRONT WILL LEAD TO HIGH CHANCE POPS AND
THERE SHOULD BE ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS AS
WELL. TEMPERATURES REBOUND INTO THE LOWER 70S AHEAD OF THE FRONT
THURSDAY BEFORE DROPPING BACK INTO THE 60S FOR FRIDAY.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 06Z SUNDAY/...
AS OF 2 AM SATURDAY...VFR PREVAILS AT THE TERMINALS EARLY THIS
MORNING WITH MAINLY MID LEVEL CLOUDS ACROSS RTES. MOIST SW FLOW
CONTINUES ALOFT WITH UPPER LEVEL DYNAMICS IMPROVING THROUGH
DAYBREAK AHEAD OF A COLD FRONT AND EXPECT COVERAGE OF SHOWERS TO
INCREASE AFTER 08Z. CIGS EXPECTED TO LOWER TO MVFR AROUND 11-12Z
AND PERSIST THROUGH THE MORNING COINCIDING WITH BEST FORCING FOR
ASCENT. MAY SEE A LINE OF HEAVIER SHOWERS DEVELOP ALONG OR JUST
AHEAD OF THE COLD FRONT AS IT CROSSES THE REGION BETWEEN ABOUT
14-18Z WHICH MAY BRING A BRIEF PERIOD OF IFR CONDITION. DEEPER
MOISTURE AND SHOWERS PULL OFFSHORE THROUGH THE AFTERNOON WITH CIGS
LIFTING TO VFR AND EVENTUALLY SCATTERING OUT BY LATE AFTERNOON
WITH VFR PREVAILING TONIGHT. SW WINDS COULD GUST UP TO 20 KT THIS
MORNING, THEN BECOME NW AND DIMINISH THIS AFTERNOON. WINDS BACK TO
W/SW EARLY THIS EVENING AHEAD OF A SECONDARY COLD FRONT WITH GUSTS
UP TO 20 KT POSSIBLE LATE EVENING THROUGH THE OVERNIGHT.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 400 AM SATURDAY...HIGH CONFIDENCE OF VFR CONDITIONS
SUNDAY THROUGH MONDAY AS HIGH PRESSURE SETTLES OVER THE REGION.
PERIOD OF SUB-VFR CONDITIONS POSSIBLE FOR MAINLY NRN SECTIONS MON
NIGHT INTO EARLY TUE WITH SCATTERED SHOWERS ACCOMPANY A COLD
FRONT THAT CROSSES THE REGION. VFR RETURNING FOR TUE-WED. BREEZY
SW WINDS WITH GUSTS TO 20 KT EXPECTED MONDAY...THEN GUSTY N/NW
WINDS ARE EXPECTED IN THE WAKE OF THE COLD FRONT TUESDAY.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 430 AM SATURDAY...SW WINDS AROUND 10-20 KT AND UP TO 25 KT
NEAR DIAMOND SHOALS AHEAD OF A COLD FRONT THIS MORNING WITH SEAS
AROUND 4-6 FT. EXPECT WINDS TO INCREASE TO 15-30 KT THIS MORNING
AS GRADIENTS TIGHTEN AHEAD OF THE FRONT WITH THE FRONT MOVING
ACROSS THE WATERS EARLY TO MID AFTERNOON. WINDS BRIEFLY BECOME NW
AROUND 10-20 KT BEHIND THE FRONT BUT QUICKLY BACK TO W/SW EARLY IN
THE EVENING AHEAD OF A SECONDARY COLD FRONT. WINDS INCREASE BACK
TO 15-25 KT THROUGH THE EVENING THEN BECOME NW 20-30 KT BEHIND THE
FRONT AS STRONG CAA RAMPS UP. WILL ISSUE A SCA FOR THE PAMLICO
SOUND THIS MORNING ASSOC WITH GUSTY WINDS AHEAD OF THE INITIAL
FRONT, THEN ADD THE ALBEMARLE SOUND AND RIVERS LATE TONIGHT WITH
GUSTY WINDS ASSOC WITH THE SECONDARY FRONT. NWPS INITIALIZED WELL
AND STAYED CLOSE TO ITS SOLUTION FOR WAVES. SEAS BUILD TO 6-11 FT
ACROSS THE CENTRAL/SOUTHERN WATERS AND 4-6 FT NORTHERN WATERS
AHEAD OF THE INITIAL FRONT THIS MORNING...THEN DECREASE TO 4-7 FT
THIS EVENING BEFORE BUILDING BACK TO 5-9 FT LATE TONIGHT AS CAA
DEVELOPS.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 400 AM SATURDAY...ACTIVE PATTERN DURING PERIOD AS BROAD UPR
TROFFING OVER ERN US WILL ALLOW SEVERAL SURGES OF COLD AIR ACROSS
WATERS. ON-GOING SCA CONDITIONS SUN MORNING WITH INITIAL CAA
SURGE...WILL GRADUALLY DIMINISH SUN AFTN. WINDS WILL BECOME SW
AGAIN SUN NIGHT AND INCREASE BY MON MORNING AS HIGH PRES MOVES
OFFSHORE TO S. WINDS WILL INCREASE TO AROUND 20 KT BY LATE MON AS
FAST-MOVING COLD FRONT APPROACHES FROM NW. FRONT WILL CROSS AREA
BY EARLY TUE WITH STRONG NW-N WINDS ACCOMPANYING ANOTHER SURGE OF
COLD AIR. SCA CONDITIONS LIKELY MOST OF WATERS WITH GUSTS TO GALES
POSSIBLE FOR WARMER OUTER WATERS. WINDS GRADUALLY DIMINISHING TUE
NIGHT AND WED.

LATEST NWPS IN GOOD AGREEMENT WITH PREVIOUS FCST THROUGH MON NIGHT
...THEN LOOKS TYPICALLY OVERDONE WITH STRONG NW-N WINDS TUE.
LEANED TO BLEND OF PREVIOUS FCST AND WW3 FOR TUE-WED. WV HEIGHTS
5-8 FT EARLY SUN WILL SUBSIDE TO 3-4 FT BY LATE SUNDAY...THEN
BUILD AGAIN TO 4-6 FT LATE MONDAY. STRONG NW-N WINDS WILL BUILD
SEAS 5-8 FT TUE...GRADUALLY SUBSIDING WED.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM EDT SUNDAY FOR AMZ136-
     137.
     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 11 AM EDT
     SUNDAY FOR AMZ135.
     SMALL CRAFT ADVISORY FROM 1 AM TO 11 AM EDT SUNDAY FOR AMZ130-
     131.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT SUNDAY FOR AMZ150-152-154.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR AMZ156-158.

&&

SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...JBM
AVIATION...JBM/SK
MARINE...JBM/SK
Hazardous weather outlook, Apr 1, 6:59 PM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
659 PM EDT FRI APR 1 2016

NCZ029-044>047-079>081-090>095-098-022300-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
659 PM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS EASTERN NORTH CAROLINA AHEAD OF AN APPROACHING COLD FRONT.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH
DAMAGING WINDS AND AN ISOLATED TORNADO THE MAIN THREATS. LOCALLY
HEAVY RAINFALL WITH MINOR LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL FOR STRONG THUNDERSTORMS COULD CONTINUE INTO
SATURDAY MORNING AHEAD OF THE COLD FRONT THOUGH THE THREAT WILL
BE DIMINISHING THROUGH THE DAY.

COLD AIR IS FORECAST TO OVERSPREAD EASTERN NORTH CAROLINA TUESDAY
AND WEDNESDAY BEHIND A STRONG COLD FRONT. TEMPERATURES ARE EXPECTED
TO FALL INTO THE 30S LATE TUESDAY NIGHT AND EARLY WEDNESDAY WITH
A FROST OR FREEZE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-022300-
OUTER BANKS DARE-OUTER BANKS HYDE-
659 PM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS EASTERN NORTH CAROLINA AHEAD OF AN APPROACHING COLD FRONT.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH
DAMAGING WINDS AND AN ISOLATED TORNADO THE MAIN THREATS. LOCALLY
HEAVY RAINFALL WITH MINOR LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL FOR STRONG THUNDERSTORMS COULD CONTINUE INTO
SATURDAY MORNING AHEAD OF THE COLD FRONT THOUGH THE THREAT WILL
BE DIMINISHING THROUGH THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:15 AM EDTGale WarningMHX27 hr

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.